MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH S5 ROLLER PUMP 150; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH S5 ROLLER PUMP 150; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number S5 SINGLE ROLLER PUMP 150
Medical Device Problem Codes Pumping Stopped (1503); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that, the s5 single roller pump 150 displayed error motor control failure (e441) and the screen temporarily became black.The issue occurred during procedure.There is no report of any patient injury.
 
Additional Manufacturer Narrative
A1 to a5: patient information was not provided.H11: livanova deutschland manufactures the s5 roller pump 150, the incident occurred in china.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H11 follow-up communication revealed that the pump stopped during the procedure, prompting the physician to replace it with another pump and successfully complete the procedure.Furthermore, it was noted that the console was not equipped with the ground cable.The instructions for use (ifu) strongly recommends verifying the operating theatre environment for potential emissions from high-frequency devices and ensuring that the potential equalization cable is always connected to earth.A livanova field service engineer was dispatched to the customer¿s facility to inspect the device.The reported issue could not be reproduced; all functional tests were successfully completed, and the unit was returned to service.An analysis of the complaints database confirmed that no similar events have occurred since the unit¿s installation.Additionally, a review of post-market data did not identify any concerning trends.The watchdog reset function in s5 devices is an intentional protective feature of the system.Distortion of the can bus signal can result from electromagnetic interference or, in rare cases, a microprocessor failure on electronic boards.Given that no deviations were identified during the technical inspection and no ground table was mounted on affected console, an electronic board malfunction can be reasonably excluded.Based on all the gathered information, the most likely root cause of the event is an isolated external interference from an unidentified high-frequency device.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
S5 ROLLER PUMP 150
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
annarita di lascio
arvada, CO 
MDR Report Key23325595
Report Number9611109-2025-90447
Device Sequence Number10616733
Product Code DTQ
UDI-Device Identifier04033817902713
UDI-Public(01)04033817902713(11)240717
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberS5 SINGLE ROLLER PUMP 150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date12/01/2025
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown